Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Feb 15, 2021, 11:13 PM EST for Volusia County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2021, 11:13 PM EST (04:13 UTC)
- Expired
- Feb 16, 2021, 12:15 AM EST
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 144 km from the middle of the area, began a volume at 04:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 2.8
The text
As transmitted.
563
WWUS82 KMLB 160413
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EST Mon Feb 15 2021
FLZ041-044-160515-
Northern Lake County FL-Inland Volusia FL-
1113 PM EST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 1215 AM EST...
At 1111 PM EST, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or 7 miles north of Emeralda, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Lake George, Lady Lake and Pierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2926 8115 2920 8114 2893 8155
2878 8188 2878 8195
TIME...MOT...LOC 0411Z 233DEG 44KT 2906 8180
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Feb 15, 10:23 PM EST, 50 minutes earlier.
Area forecast discussion, Feb 15, 10:23 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1023 PM EST Mon Feb 15 2021
.DISCUSSION...
Tonight...Small but strong showers and thunderstorms moved over
parts of east central FL late this afternoon and evening. These
moved to the northeast and produced gusty winds, heavy rain and
occasional lightning strikes. For overnight, another line of
showers and storms will move through all our forecast area ahead
of a cold front. The line will start to approach Lake county
around 11pm-midnight and move to the southeast with individual
cells moving to the northeast. Another area of possible
development could be near Lake Okeechobee and push to the
northeast affecting the Treasure Coast after midnight with showers
and storms. These storms will reach the coastal Atlantic waters.
As the line ahead of the front reaches the Cape and northern
Osceola at around 4 am, it will lose its intensity but it will
continue to move to the southeast. Based on the latest short range
guidance, the bulk of the storms will be exiting Martin county
after 7-8am with some lingering light showers through mid-morning
for the Treasure Coast.
Some of these storms will produce strong gusty winds of 40-60 mph,
heavy rain, frequent lightning strikes and perhaps some small hail
with the strongest cells. The forecast was updated to reflect
these timings and several areas of storms for tonight. Lows
tonight dropping to the 60s.
Tue...As showers and storms clear the northern counties, mostly
cloudy skies will remain through the morning with some clearing
in the afternoon. Temps will reflect the passage of a cold front
as highs are expected to only reach the 70s.
&&
.AVIATION...
VFR through 16/04z. Another round of SHRA/TSRA will move into east
central FL after 16/04z, starting with KLEE. TAFs have tempos
with the best estimate of timing for these storms. Gusty winds of
35-45 kt, reduced visibilities in heavy rain and frequent
lightning expected with these storms. As the main line moves south
of the Cape, the intensity of storms will start to decrease but
gusty winds will remain possible for KMLB to KSUA. Storms should
clear KSUA by 16/12z with some light showers through mid-morning.
Cloudy for the rest of the morning.
&&
.MARINE...
Tonight-Tue...More showers and storms will reach the local
Atlantic waters overnight through early Tue morning producing
locally gusty winds over 35 kt and reduced visibilities with heavy
rain. Otherwise, south winds will range 15 to 25 kt tonight and
shift from the west with the cold front passage and shift from the
northwest Tue afternoon. A Small Craft Advisory is in effect for
the offshore waters through late Tue morning and a caution
headline for the nearshore waters from Volusia/Brevard county to
Jupiter Inlet.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 62 72 52 74 / 60 10 0 50
MCO 65 73 55 77 / 60 10 10 50
MLB 65 78 58 79 / 60 30 10 50
VRB 67 79 60 82 / 60 40 10 50
LEE 61 70 52 75 / 60 10 0 50
SFB 63 72 54 77 / 60 10 0 50
ORL 65 72 57 79 / 60 10 0 50
FPR 66 78 60 82 / 60 50 20 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 AM EST Tuesday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Negron/Weitlich/SmithHazardous weather outlook, Feb 15, 5:28 PM EST, 5 hours 45 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 528 PM EST Mon Feb 15 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161030- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 528 PM EST Mon Feb 15 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated thunderstorms will be possible southeast of the I-4 corridor through Okeechobee County and the Treasure Coast through this evening, producing occasional lightning strikes and wind gusts up to 40 mph as storms move quickly northeast around 30 to 35 mph. A line of showers and storms ahead of a cold front over the eastern Gulf will continue to move eastward, and eventually reach Lake and northwest Volusia counties near to just before midnight. This line will then push eastward through the I-4 corridor and toward Okeechobee County and the Treasure Coast overnight. Strong to isolated severe storms will be possible with this line as it moves across the area, with main threats including wind gusts up to 40 to 60 mph, frequent lightning strikes, small hail and heavy downpours. A brief tornado or two will also be possible. Make sure you have multiple ways of receiving warnings overnight should they be issued for your area. .FLOOD IMPACT... Showers and storms, moving over the same areas or across already saturated grounds from recent day's precipitation, will be capable of producing rainfall totals of an inch or greater within 30 minutes to an hour. This will lead to localized ponding of water along area roadways and poor drainage areas. .MARINE THUNDERSTORM GUST IMPACT... A few storms may move quickly toward the northeast and offshore of Brevard County and the Treasure Coast this evening, producing wind gusts near 35 knots. Otherwise, greater threat of stronger storms pushing offshore will occur past midnight through early morning Tuesday as a line of gusty showers and storms is forecast to move eastward through the area and off of the east central Florida coast. .WATERSPOUT IMPACT... A few stronger storms may produce a waterspout or two as they push offshore overnight. .WIND AND SEA IMPACT... Southerly winds will increase through tonight, up to 15 to 20 knots over the nearshore waters of Brevard County and the Treasure Coast, where small craft should exercise caution. Beyond 20 nautical miles offshore, a Small Craft Advisory will be in effect tonight for south to southwest winds up to 20 to 25 knots, building seas to 4 to 6 feet. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated to widely scattered storm coverage continues on Tuesday and Wednesday. A few strong storms may be possible on Tuesday across the Treasure Coast. Cloud to ground lightning strikes, gusty winds, and torrential downpours will be the main storm threats. The rip current risk will remain Moderate at area beaches early this week. Boating conditions will remain poor offshore Tuesday morning and will again become poor to hazardous late Wednesday through at least Friday as weather and ocean conditions remain unsettled. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Weitlich
In the hours before
Local storm report, Feb 15, 7:47 PM EST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
747 PM EST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 8 NNW PORT CANAVERAL 28.52N 80.64W
02/15/2021 M39 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0506 MEASURES WIND GUST OF 34KT/39MPH FROM
S
&&
JRSLocal storm report, Feb 15, 7:49 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
749 PM EST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.59W
02/15/2021 M50 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-1102 MEASURES WIND GUST OF 43KT/50MPH FROM
THE S. A HIGHER SENSOR ON THIS TOWER MEASURED A PEAK WIND
GUST OF 58KT/67MPH
&&
JRSLocal storm report, Feb 15, 7:57 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
757 PM EST MON FEB 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 3 S PLAYALINDA BEACH 28.61N 80.62W
02/15/2021 M39 MPH Brevard FL OTHER FEDERAL
USAF TOWER KSC-0211 MEASURES WIND GUST OF 34KT/39MPH
&&
JRSSpecial weather statement, Feb 15, 8:08 PM EST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
808 PM EST Mon Feb 15 2021
FLZ054-059-160200-
St. Lucie FL-Indian River FL-
808 PM EST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE AND
EASTERN INDIAN RIVER COUNTIES UNTIL 900 PM EST...
At 808 PM EST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Pointe West, or 10 miles west of Vero Beach South,
moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
LAT...LON 2734 8064 2746 8068 2756 8068 2756 8070
2782 8053 2782 8051 2783 8050 2787 8050
2790 8048 2789 8047 2788 8047 2786 8045
2787 8045 2791 8047 2794 8045 2775 8035
2760 8030
TIME...MOT...LOC 0108Z 216DEG 36KT 2756 8058
WeitlichSpecial weather statement, Feb 15, 10:04 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1004 PM EST Mon Feb 15 2021
FLZ041-044-160400-
Northern Lake County FL-Inland Volusia FL-
1004 PM EST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 1100 PM EST...
At 1004 PM EST, Doppler radar was tracking a strong thunderstorm over
Lynne, moving east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
DeLand, Pierson, DeLeon Springs, Barberville and Emeralda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8142 2926 8127 2905 8126 2894 8183
2896 8185 2897 8171 2898 8166 2905 8166
2906 8164 2928 8164 2932 8168 2938 8145
2940 8142
TIME...MOT...LOC 0304Z 262DEG 31KT 2920 8194
WeitlichSpecial weather statement, Feb 15, 11:13 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EST Mon Feb 15 2021
FLZ041-044-160515-
Northern Lake County FL-Inland Volusia FL-
1113 PM EST Mon Feb 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 1215 AM EST...
At 1111 PM EST, Doppler radar was tracking a strong thunderstorm near
Moss Bluff, or 7 miles north of Emeralda, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Lake George, Lady Lake and Pierson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2926 8115 2920 8114 2893 8155
2878 8188 2878 8195
TIME...MOT...LOC 0411Z 233DEG 44KT 2906 8180
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:05 PM EST | Special Weather Statement | MLB | Volusia | 40 min |
| Feb 15, 7:10 PM EST | Special Marine Warning | MLB | 50 min | |
| Feb 15, 7:49 PM EST | Special Marine Warning | MLB | 86 min | |
| Feb 15, 8:08 PM EST | Special Weather Statement | MLB | Indian River | 52 min |
| Feb 15, 10:04 PM EST | Special Weather Statement | MLB | Volusia | 56 min |
| Feb 16, 12:02 AM EST | Special Marine Warning | MLB | 118 min | |
| Feb 16, 12:05 AM EST | Special Weather Statement | MLB | Volusia | 40 min |
| Feb 16, 1:07 AM EST | Special Weather Statement | MLB | Osceola | 53 min |
| Feb 16, 2:06 AM EST | Special Marine Warning | MLB | 84 min | |
| Feb 16, 2:12 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 63 min |
| Feb 16, 6:56 AM EST | Areal Flood Advisory | MLB | Indian River | 2 hr |
| Feb 16, 7:38 AM EST | Special Marine Warning | MLB | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.